Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 363, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Aug 7, 2000, 6:46 PM CDT for Lincoln County, Missouri. It was in force for 59 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Aug 7, 2000, 6:46 PM CDT (23:46 UTC)
- Expired
- Aug 7, 2000, 7:45 PM CDT
- In force
- 59 min
- Issued by
- NWS St. Louis, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Lincoln County, MO
The radar
The St Louis radar (KLSX), 72 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 7:20 PM CDT | Thunderstorm Wind 53 E | Troy, MO | Local law enforcement reported scattered trees down in town. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 7, 6:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.8 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1267 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 072347
SVRSTL
ILC001-013-149-MOC113-080045-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
646 PM CDT MON AUG 7 2000
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LINCOLN COUNTY IN EAST CENTRAL MISSOURI
NORTHERN CALHOUN COUNTY IN WEST CENTRAL ILLINOIS
PIKE COUNTY IN WEST CENTRAL ILLINOIS
* UNTIL 745 PM CDT
* AT 646 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 20 MILES NORTHWEST OF DAVIS...MOVING SOUTHEAST AT 40
MPH.
* LOCATIONS IN THE PATH...
ELSBERRY
SILEX
HARDIN
PITTSFIELD
PLEASANT HILL
THE PRIMARY THREAT POSED BY THIS STORM IS DAMAGING WINDS. MOVE
QUICKLY TO THE INTERIOR PORTION OF A STURDY SHELTER...AND STAY AWAY
FROM OUTSIDE WALLS AND WINDOWS.
LAT...LON 3978 9140 3947 9106 3924 9073 3922 9117
3898 9128 3891 9100 3893 9075 3912 9070
3914 9065 3983 9061
GKSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 3:45 PM CDT, 3 hours 1 minute earlier.
Area forecast discussion, Aug 7, 3:45 PM CDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 345 PM CDT MON AUG 7 2000 ZNS ARE OUT WITH NEW WW FOR WRN PTN OF CWFA. MAIN CONCERNS AGAIN THIS PCKG WL BE CNVCTV TRENDS OVR THE NEXT 60H WITH MAIN FOCUS ON THE NEXT 24-30H. SFC A BIT COMPLEX ATTM WITH SVRL BNDRYS PRESENT IN STLT AND SFC DATA. OLD FNT LKS LIKE IT IS DRAPPED FM ARND MKC-COU-STL VCNTY WHILE ANOTHER OUTFLOW BNDRY IS LCTD OVR FAR SRN MO. AMS ACRS MOST OF THE RGN IS VERY UNSTBL...SPCLY NRN MO WHICH HAS SEEN BEST HTG TDA. STRMS CURRENTLY FIRING FM NW OK THRU ERN KS INTO NW MO OCCURING IN ADVANCE OF SHRTWV/VORT AXIS AND WITHIN RICH MID LVL MOIST PUME EVIDENT IN WATER VAPOR IMAGERY. MDLS INDCTG THIS AXIS TO SHIFT MORE EWD OVR THE NEXT 24H. THIS WL OCCUR AS LL FLOW/LLJ BACKS A LTL THIS EVNG THEN VEERS AGAIN TO MORE WSWLY AND INCRS LATER TNGT INTO TUE MRNG. ALL THE MDLS SHWG PLUME OF VERY MOIST MID LVL AIR WITH K INDICES AOB 40...LRG SCALE SCALE MID LVL UVV... AND 30+ KT WSW LLJ FOCUSING WARM MOIST UNSTBL LOWER TROP AIR AND LIFT INTO I-70 COORIDOOR LATER TNGT. QUICK LK AT NEW 18Z ETA EVEN MORE THREATENING LKG THAN 12Z MDLS. HV MENTIONED HVY RN POTNTL INTO THE ZNS. ALSO NOTIFIED RFCS/HPC ABT CONCERN FOR LACK OF DAY1 QPF. ZN OF BEST FRCG TO SHIFT INTO SE MO/SRN IL DURING THE MRNG TMW IN CONCERT WITH VEERING LLJ. MOIST WSW LOW-MID LVL FLOW CONTS ACRS THE CWFA TUE NGT INTO WED BUT HARD TO PICK GD FOCUS WITH LACK OF APPARENT LL BNDRIES. CUD HV REPEAT OF NOCTURNAL ELEVATED ACTVTY DURING OVERNIGHT PD LASTING INTO MID MRNG LIKE LAST FEW DAYS. WL STAY AWAY FM THREATENING HEAT/ADVSRY UNTIL IT BCMS MORE APPARENT. CLDS/PCPN SQUAS(HED THREAT TDA...AND THAT LOOKS LIKE THE CASE AGAIN TMW. WL NEED TO TAKE A CLOSER LK FOR WED...BUT NMRS CAVEATS CUD HAMPER IT. .STL...NONE GLASS
In the hours before
Special weather statement, Aug 7, 3:25 PM CDT, 3 hours 21 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-081200- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 315 PM AM CDT MON AUG 7 2000 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE REGION THIS AFTERNOON AND TONIGHT. SOME CITIES INCLUDED IN THE SLIGHT RISK THREAT ARE...COLUMBIA...JEFFERSON CITY...ST LOUIS ...HANNIBAL AND QUINCY. EMERGENCY MANAGERS AND STORM SPOTTERS GROUPS MAY NEED TO BE ACTIVATED THIS AFTERNOON AND TONIGHT. THIS OUTLOOK COVERS THE COUNTY WARNING AREA OF THE NATIONAL WEATHER SERVICE OFFICE IN ST LOUIS. AREAS INCLUDED ARE PARTS OF CENTRAL AND EASTERN MISSOURI AS WELL AS SOUTHWEST ILLINOIS. GKS
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 5:36 AM CDT | Severe Thunderstorm Warning | LSX | Gasconade, Osage | 39 min |
| Aug 7, 5:43 AM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway | 47 min |
| Aug 7, 6:20 AM CDT | Severe Thunderstorm Warning | LSX | Franklin | 40 min |
| Aug 7, 7:09 AM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway | 51 min |
| Aug 7, 5:16 PM CDT | Severe Thunderstorm Warning | LSX | Boone | 44 min |
| Aug 7, 5:28 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Monroe | 47 min |
| Aug 7, 5:28 PM CDT | Severe Thunderstorm Warning | LSX | Shelby | 47 min |
| Aug 7, 6:00 PM CDT | Severe Thunderstorm Warning | LSX | Callaway | 45 min |
| Aug 7, 6:13 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Pike, Ralls | 47 min |
| Aug 7, 6:27 PM CDT | Severe Thunderstorm Warning | LSX | Gasconade, Montgomery | 48 min |
| Aug 7, 6:54 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Moniteau | 66 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.